Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 43, NWS Tallahassee, FL

November 7, 2012

NWS Tallahassee, FL issued this small craft advisory at Nov 7, 2012, 8:17 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2012, 8:17 PM EST (01:17 UTC)
Expired
Nov 8, 2012, 6:45 AM EST
In force
10 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WHUS72 KTAE 080117
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
817 PM EST WED NOV 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM DESTIN TO THE OCHLOCKONEE
RIVER OUT TO 60 NM TONIGHT...

.OFFSHORE FLOW HAS STRENGTHENED EARLY IN THE EVENING ACCORDING TO
BUOY OBSERVATIONS...AND 20 TO 25 KNOT WINDS WILL BE POSSIBLE
OVERNIGHT...ESPECIALLY OFFSHORE. THE STRONGEST WINDS ARE LIKELY TO
BE PRIOR TO 4 AM...GRADUALLY DECREASING TO AROUND 20 KNOTS OR
WEAKER BY DAYBREAK.

GMZ750-755-770-775-081200-
/O.NEW.KTAE.SC.Y.0043.121108T0117Z-121108T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
817 PM EST WED NOV 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. 

 * WINDS: 20 TO 25 KNOTS WITH GUSTS OF 25 TO 28 KNOTS.

 * SEAS: 4 TO 6 FEET OFFSHORE. 2 TO 4 FEET NEARSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

08-LAMERS
2 follow-up statements
742 
WHUS72 KTAE 080955
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 AM EST THU NOV 8 2012

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM DESTIN TO THE
OCHLOCKONEE RIVER OUT TO 60 NM UNTIL 7 AM EST THIS MORNING...


GMZ750-755-770-775-081200-
/O.CON.KTAE.SC.Y.0043.000000T0000Z-121108T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
455 AM EST THU NOV 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* PEAK WINDS: NORTH AROUND 20 KNOTS.

* PEAK SEAS: 4 TO 6 FEET OFFSHORE AND 2 TO 4 FEET NEARSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17-GOULD
127 
WHUS72 KTAE 081145
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
645 AM EST THU NOV 8 2012

...THE SMALL CRAFT ADVISORY IS CANCELLED...


GMZ750-755-770-775-081245-
/O.CAN.KTAE.SC.Y.0043.000000T0000Z-121108T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
645 AM EST THU NOV 8 2012

...THE SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 2:16 PM EST, 6 hours 1 minute earlier.

Area forecast discussion, Nov 7, 2:16 PM EST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EST Wed Nov 7 2012

...First frost possible Friday morning...

.NEAR TERM [Through Tonight]...
The upper level longwave pattern remains similar to that of
yesterday based on the 18z CONUS NAM/regional RAP analysis. Broad
deep-layer ridging covers the western half of the country, while
several embedded impulses have expanded the spatial scale of the
eastern U.S. trough. At the surface, the main feature is the
Nor'easter centered due east of Maryland in the western Atlantic.
Further upstream, a series of low pressure troughs generated by
their upper level counterparts have created areas of showers across
northern and central Georgia and Alabama. Expect these showers to
continue as the surface features move south. Showers that do enter
our forecast area should be rather light, most likely to impact SE
AL and S Georgia this afternoon, weakening and spreading offshore
overnight where they may pick up a bit more steam over the more
unstable Gulf waters. The greatest impact thus far today has been
the lingering cloud cover, holding temperatures in the upper 50s to
low 60s most of the day across south central Georgia. Elsewhere,
temperatures have managed to climb into the lower to middle 60s
under partly cloudy skies.

In addition to the passing light showers and cloud cover overnight,
winds are expected to not go completely calm, but lighter winds will
combine with clearing skies to yield another chilly night. Expect
temperatures area wide to fall into the upper 30s, with middle 40s
more likely nearer to the coast.

&&

.SHORT TERM [Thursday Through Saturday]...
The last in a recent series of potent 500 mb short waves will be
exiting to our east Thursday morning, followed by rapidly-building
deep layer ridging Friday and Saturday. After one more relatively
cool day (with highs Thursday in the mid to upper 60s and lows
Friday in the mid to upper 30s), a warming trend will commence
(especially during the afternoons, as lows can still get rather cool
with the increasingly longer nights, light winds, and a dry
airmass). Highs on Friday and Saturday will be in the 70s, with lows
on Saturday in the upper 30s to lower 40s. Friday morning appears to
be our best chance (with the current "cold spell") at this
season's first frost. This will only be the case in the normally
coldest inland locations- the open fields away from the cities.

&&

.LONG TERM [Saturday Night through Wednesday]...
The deep layer ridge over the Southeast on Sunday will break down as
a weakening cold front moves southeast across the forecast area
Monday night and Tuesday. The GFS and ECMWF both show this system
getting "stretched" out in the deep layer moisture/QPF fields, as
the associated 500 mb height falls remain north of our region. With
this weakening, the max PoP for is only 30%. The front is likely to
stall across central FL Wednesday as a frontal wave begins to
develop in the western Gulf of Mexico, so this may not be a "clean"
frontal passage. The above-average temperatures (especially daytime
highs- which will be well into the 70s) ahead of the cold front
Sunday and Monday will give wave to near average temperatures behind
the front Tuesday and Wednesday.

&&

.AVIATION [Beginning 19Z Wednesday]...
Cloud cover remains, however, all sites reside under VFR conditions
at this time. Expect low/mid level clouds to spread south and affect
all terminals through the rest of the afternoon and evening, but
remain VFR through the TAF. Tomorrow, clear skies, calm winds, and
VFR conditions will prevail.

&&

.MARINE...
Winds and seas will be at exercise caution levels tonight, then drop
below these levels quickly Thursday morning. They will remain at
relatively low levels until Saturday afternoon or evening, when a period
of exercise caution to possible even advisory levels begins,
lasting through Monday.

&&

.FIRE WEATHER...
There are no fire weather concerns on Thursday as relative humidity
values will likely remain above critical levels. On Friday however,
humidity values will fall to below 25 percent area wide. Any
watch/warning decisions will be based upon future ERC forecast for
Florida. Winds will not support advisories for Georgia, and RH
duration requirements will not be met in Alabama. The dry conditions
will continue through Saturday before creeping up above critical
levels by Sunday.

&&

.HYDROLOGY...
The recent rain (Monday night-early Tuesday) had little impact on
local river stages, as they remained well below flood stage. The
upcoming rain event (Monday night and Tuesday) is expected to be
too light and/or localized to have any significant impact on the
river stages.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   37  68  34  73  38 / 10   0   0   0   0
Panama City   45  67  45  72  49 / 20   0   0   0   0
Dothan        38  66  37  72  42 / 10   0   0   0   0
Albany        38  67  36  73  39 / 10   0   0   0   0
Valdosta      38  66  37  71  39 / 10   0   0   0   0
Cross City    38  69  35  73  38 / 10   0   0   0   0
Apalachicola  43  65  45  70  49 / 20   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM/AVIATION/FIRE WX...Harrigan
SHORT TERM/LONG TERM/MARINE/HYDROLOGY...Fournier
Hazardous weather outlook, Nov 7, 6:22 AM EST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
622 AM EST WED NOV 7 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-081100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
622 AM EST WED NOV 7 2012 /522 AM CST WED NOV 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ALL OF THE
COASTAL WATERS UNTIL 11 AM EST THIS MORNING...AND CAUTIONARY
CONDITIONS ARE EXPECTED THEREAFTER. ALSO...THERE IS A MODERATE
RISK OF RIP CURRENTS TODAY AT THE BEACHES OF BAY AND GULF COUNTIES
FOR 2 TO 3 FOOT BREAKERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 12:30 PM ESTFire Weather WatchTAEBay, Leon, Wakulla, Walton, Washington86 min
Nov 8, 1:56 PM ESTRed Flag WarningTAELeon, Wakulla28 hr
Nov 8, 2:17 PM ESTFrost AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more18 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.